MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH TANGO OPTIMO; AUTOMATED BLOOD BANK ANALYSER SYSTEM

BIO-RAD MEDICAL DIAGNOSTICS GMBH TANGO OPTIMO; AUTOMATED BLOOD BANK ANALYSER SYSTEM
Model Number 848900010
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a false negative result with anti-b on erytype s abd+rev.A1,b when tested on tango optimo on (b)(6) 2018.Repeat testing of the sample on tango optimo and in the tube yielded a 3+ result.On (b)(6) 2018 the customer performed new tests of other patient samples and got a false negative result in reverse typing with reagent red blood cell a1 of erytypecell a1,b lot 8831011-00.On (b)(6) 2018 the customer observed the third event regarding false reactions in reverse typing.An a pos patient sample yielded a 1+ reaction with reagent red blood cell a1 and a negative with reagent red blood cell b.The customer returned neither the supposedly defective products for investigational testing nor the patient sample that had caused false negative respectively false positive test results.Testing in our quality control laboratory is still ongoing.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of both allegedly defective lots.The affected tango optimo was inspected by our field service engineers.Evaluation of the data is still ongoing.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported a false negative result with erytypecell b on erytype when testing on tango optimo on (b)(6) 2018.Repeat testing of the sample on tango optimo and in the tube yielded a 3+ positive result.Due to the initial unclear complaint description of the customer it was not clear whether the false negative reaction occurred on the forward typing with erytype s abd+rev.A1, b or on the reverse typing with erytypecell a1&b.But upon request we were informed that the false negative result occurred with erytypecell b of erytypecell a1&b in the reverse typing on tango optimo.On (b)(6) 2018, the customer performed new tests of other patient samples and got one false negative result in reverse typing with reagent red blood cell a1 of erytypecell a1&b.The result was correctly positive in a repeat testing.On (b)(6) 2018, the customer observed the third event regarding incorrect results in reverse typing.An a positive patient sample yielded a 1+ positive reaction with erytypecell a1 and a negative reaction with erytypecell b.On (b)(6) 2018, the customer observed a false negative result of a patient sample with the blood group o in the reverse typing.In total customer reported false negative results of three different patient samples and a false positive result of one patient sample with erytypecell a1&b on tango optimo.The customer returned neither the supposedly defective product nor the patient samples that had caused false negative respectively false positive test results.Therefore our quality control (qc) laboratory tested their retention sample of erytypecell a1&b with different donor samples on erytype s abd+rev.A1, b on tango optimo.All positive and negative reactions were correct.We did not observe any false negative respectively false positive reaction.Testing by our quality control laboratory confirmed that the allegedly defective lot of erytypecell a1&b functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The affected tango optimo was inspected by our field service engineers.The received databases and log files were analyzed for any issue relevant anomalies.End of august metrology was performed.The 8 channel turning valve was replaced due to grinding noise.Also a syringe anda valve were replaced.On 09/04/18 the engineer replaced the wash manifold and cleaned the waste tubing.Further, needle, syringe and valve were replaced.Coordinates were checked and adjusted.But the issue re-occurred on 09/13.On 09/16 both pipettor needle adapters were replaced.Upon performance verification procedure the instrument was operating within specifications.Metrology was performed according to the checklist with passing requirements and qc.The instance did not re-occur since last service visit.

Brand Name
TANGO OPTIMO
Common Device Name
AUTOMATED BLOOD BANK ANALYSER SYSTEM
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key7909173
Report Number9610824-2018-00062
Device Sequence Number1484690
Product Code KSZ
UDI-Device Identifier07611969961696
UDI-Public(01)07611969961696
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
BK080013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number848900010
Device Catalogue Number848 900 010
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2018
Supplement Date Received by Manufacturer08/29/2018
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ERYTYPE S ABD+REV. A1,B, LOT 8809190; ERYTYPE S ABD+REV. A1,B, LOT 8809190; ERYTYPECELL A,B, LOT 8831011-00; ERYTYPECELL A,B, LOT 8831011-00